Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Can caffeine intake cause panic attack and anxiety?

How long can caffeine affect anxiety? I had a panic attack the day after I had a chai latte. I have been off caffeine and alcohol for 10 months because I developed a panic disorder and this was the first caffeine in a long time. I had an iced passion iced tea a couple of months ago and had a lot of arrythmias the same day but no panic attack. Im wondering if there is a connection or just coincidence.
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Caffeine is indeed closely associated with anxiety-related problems and panic attacks. It has been known to trigger or exacerbate anxiety symptoms and panic attacks. So, it is very likely that the caffeine could be triggering your panic attacks. Hence, in your case, it is better to avoid caffeine intake.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 25 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor